MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER

ABBOTT MEDICAL AMPLATZER GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number 9-GW-002
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Perforation (2001); Pericardial Effusion (3271)
Date of Event 05/08/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, a 6mm amplatzer muscular vsd occluder was chosen to close a ventricular septal defect using a 6f amplatzer torqvue delivery system.Heparin was administered, and the patient's activated clotting time (act) level was 230 seconds.Closure of the defect was performed without difficulty implanting the device.On echocardiographic review, a pericardial effusion was evident.A perforation of the right ventricle in the anterior area was noted.Pericardiocentesis was required for the pericardial effusion, and 160cc were drained.Open heart surgery was required to repair the perforation.The physician believed that the pericardial effusion was possibly caused by the non-abbott catheter or abbott guidewire used to access the right ventricle.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of use-related tissue damage and pericardial effusion was reported.Reportedly, the patient required pericardiocentesis and surgical intervention to treat the perforation.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19441088
Report Number2135147-2024-02513
Device Sequence Number8299388
Product Code DQX
UDI-Device Identifier00811806010724
UDI-Public(01)00811806010724(17)281231(10)9943937
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K053187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-GW-002
Device Lot Number9943937
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER MUSCULAR VSD OCCLUDER, 9-VSD-MUSC-006; AMPLATZER TORQVUE DELIVERY SYSTEM, 9-ITV06F180/80; TERUMO CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexFemale
Patient Weight33 KG